Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at May 26, 2016, 12:13 PM EDT for Johnson County, Morgan County, Shelby County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 12:13 PM EDT (16:13 UTC)
- Expired
- May 26, 2016, 1:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
Counties Johnson County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729
WWUS83 KIND 261613
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EDT THU MAY 26 2016
INZ054>056-261715-
SHELBY IN-JOHNSON IN-MORGAN IN-
1213 PM EDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...MORGAN AND WESTERN
SHELBY COUNTIES UNTIL 115 PM EDT...
AT 1213 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOORESVILLE TO NEAR MARTINSVILLE. MOVEMENT
WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENWOOD...FRANKLIN...MARTINSVILLE...MOORESVILLE...NEW
WHITELAND...EDINBURGH...WHITELAND...BARGERSVILLE...BROOKLYN...FLAT ROCK...
PRINCES LAKES...TRAFALGAR...MONROVIA...MORGANTOWN...FAIRLAND...BETHANY...
WAVERLY...MAHALASVILLE AND LAKE HART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3934 8652 3960 8654 3960 8647 3962 8646
3964 8595 3965 8595 3966 8577 3935 8577
TIME...MOT...LOC 1613Z 262DEG 29KT 3959 8646 3939 8642
$$
NIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at May 26, 10:20 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 26, 10:20 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1020 AM EDT THU MAY 26 2016 .UPDATE... Near term for the rest of today and tonight has been updated below. && .SYNOPSIS... Issued at 312 AM EDT Thu May 26 2016 Warm and humid conditions will continue through the Holiday weekend and the middle of next week. Also...occasional weak upper disturbances will also combine with the soupy atmosphere to touch off a few thunderstorms from time to time. Temperatures will be a few degrees above normal with afternoon highs in the lower to mid 80s and lows in the 60s on tap. && .NEAR TERM /Today and Tonight/... Issued at 1020 AM EDT Thu May 26 2016 .UPDATE...An area of thunderstorms across eastern and southern Indiana will spread into western Indiana in the next few hours and across the rest of our area early this afternoon. The rapid resfresh indicates this area over time...especially across the north by this afternoon. Will raise POPS to likely category for a few hours to accompany this area of thunderstorms. After this area moves through...high resolution short term models indicate a LULL which may extend into this evening. Lowered temperatures slightly but still in the lower to middle 80s. Portion of previous near term dicsussion follows... Should see a lot of clouds today...but should see enough breaks in the sunshine to see temperatures at least as warm as 00z MOS if not warmer with highs in the lower to mid 80s looking good. Meanwhile...with a light southerly wind and lower to mid 60 dew points...overnight lows in the mid to upper 60s look like a good bet tonight. && .SHORT TERM /Friday through Saturday night/... Issued at 315 AM EDT Thu May 26 2016 The same issues will carry over to the short term...as the Southwestern upper low opens up and gets shunted north by a strong Eastern ridge but another large scale trough takes over across California. The result will be the same with a series of weak upperwaves slingshotted northeast from the base of the trough to the OhioValley and Great Lakes. At the same time...the Bermuda High keepsthe low level flow southerly ahead of a stalled Plains front. This will keep the threat of storms around through the short term and beyond. The devil will be in the details with the timing of each impulse. With no significant wave to key in on...will continue with chance pops through Saturday night with the best chances in the PM. With air mass unchanged...persistence a good bet with highs in the lower to mid 80s and lows in the 60s. && .LONG TERM /Sunday through next Wednesday/... Issued at 225 AM EDT Thu May 26 2016 Ensembles in fairly good agreement during this period. An upper trough is expected to eject into the western Great Lakes during the day Sunday. Will keep chance PoPs going on Sunday to cover this feature. Looking like there may be a relative lull in the convective threat from about Sunday night into Tuesday as heights build a bit in the wake of the weekend trough. Ensembles are trending drier during this period, but there are still quite a few members that suggests widely scattered diurnal type convection is possible. Will keep some small chance PoPs mainly during the daytime periods on Monday and Tuesday for now, but could be taken out at a later time if trends continue. Ensembles suggest another upper disturbance may lift northeast towards the western Great Lakes towards the middle of next week. Will go with chance PoPs for next Wednesday. && .AVIATION /Discussion for the 261200Z TAFS/... Issued at 944 AM EDT Thu May 26 2016 Amended each TAF to time in line of thunderstorms currently approaching the sites. Expect TSRA at HUF around 1445, LAF around 1500, and IND/BMG around 16Z. Previous discussion follows. Issued at 639 AM EDT Thu May 26 2016 Areas of MVFR ceilings 015-030 currently across the area, but do not appear to be very widespread. Short term model guidance suggest these ceilings will linger until about midday, but this may be overdone given observations upstream. Will watch trends up until issuance time with respect to this. Otherwise, vorticity center responsible for convection currently moving into western Illinois is progged by the models to drift into the local area this afternoon. Not sure how much of the current convection will be left by the time vorticity center arrives, but appears at least scattered convection is possible with this feature towards/after about 261700Z. Due to above concerns, confidence is low on direct impacts at this time, but there will probably be at least some CB's observed around the terminals. CB bases around 030. Surface winds generally 190-210 degrees at 8-12 kts today. && .IND Watches/Warnings/Advisories...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM...JAS AVIATION...JAS/NIELD
Hazardous weather outlook, May 26, 3:30 AM EDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EDT THU MAY 26 2016 INZ021-028>031-035>049-051>057-060>065-067>072-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 330 AM EDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE OF THUNDERSTORMS. HAZARDS: CLOUD TO GROUND LIGHTNING. BRIEF HEAVY RAIN. TIMING: MOSTLY AFTERNOON AND TONIGHT. DISCUSSION: UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN SCATTERED...MAINLY AFTERNOON AND NIGHTTIME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE MOST PERIODS THROUGH NEXT WEEK. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE ALWAYS THREATS WITH ANY STORM. DISCUSSION: UPPER LEVEL DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. THE RESULT WILL BE CHANCES OF THUNDERSTORMS MUCH OF THE TIME THROUGH MEMORIAL DAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 26, 11:45 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT THU MAY 26 2016
INZ067>069-261630-
DAVIESS IN-MARTIN IN-KNOX IN-
1145 AM EDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KNOX...MARTIN AND DAVIESS
COUNTIES UNTIL 1230 PM EDT...
AT 1144 AM EDT...THE PUBLIC REPORTED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF WASHINGTON TO NEAR PETERSBURG.
MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...SHOALS...BICKNELL...LOOGOOTEE...ODON...ELNORA...MONROE CITY...
WHEATLAND...PLAINVILLE...SANDBORN...MONTGOMERY...EDWARDSPORT...CRANE...
CANNELBURG...ALFORDSVILLE...ROLAND...WEST BOGGS LAKE...LACY...GLENDALE
FISHERY AND BURNS CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3851 8700 3850 8706 3854 8711 3852 8715
3855 8720 3851 8730 3854 8735 3851 8737
3854 8739 3853 8741 3854 8743 3853 8744
3853 8746 3890 8730 3890 8668 3853 8668
3853 8683 3849 8688 3851 8693 3849 8695
TIME...MOT...LOC 1544Z 269DEG 40KT 3879 8716 3847 8731
NIELDSpecial weather statement, May 26, 12:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EDT THU MAY 26 2016
INZ054>056-261715-
SHELBY IN-JOHNSON IN-MORGAN IN-
1213 PM EDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...MORGAN AND WESTERN
SHELBY COUNTIES UNTIL 115 PM EDT...
AT 1213 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MOORESVILLE TO NEAR MARTINSVILLE. MOVEMENT
WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENWOOD...FRANKLIN...MARTINSVILLE...MOORESVILLE...NEW
WHITELAND...EDINBURGH...WHITELAND...BARGERSVILLE...BROOKLYN...FLAT ROCK...
PRINCES LAKES...TRAFALGAR...MONROVIA...MORGANTOWN...FAIRLAND...BETHANY...
WAVERLY...MAHALASVILLE AND LAKE HART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3934 8652 3960 8654 3960 8647 3962 8646
3964 8595 3965 8595 3966 8577 3935 8577
TIME...MOT...LOC 1613Z 262DEG 29KT 3959 8646 3939 8642
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:45 AM EDT | Special Weather Statement | IND | Daviess, Martin | 45 min |
| May 26, 12:37 PM EDT | Special Weather Statement | IND | Bartholomew, Jackson | 68 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.